# SDR CA040319001

- Difficulty date: March 12, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 1,166 hours
- Engine: Lyc AEIO360A1B6
- Propeller: Muhbr MTV9*
- System (JASC): 2731 · Elevator Tab Control System
- Part: Control Cable
- Part number: Z4244120000
- Condition: Frayed
- Location: Elevator Trim
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 100 HOUR INSPECTION, IT WAS NOTICED THAT THE AFT TRIM CABLE HAD A BROKEN STRAND FORWARD OF THE RT PULLEY NEAR THE TRIM DRUM.  THROUGH EXPERIENCE IT WAS FOUND THAT CONDITION WOULD LEAD TO A TOTAL FAILURE OF THE CABLE IN THE NEAR FUTURE.  THE CABLE WOULD FRAY SO MUCH THAT IT WOULD BIND UP IN THE DRUM ASSEMBLY RENDERING THE ELEVATOR TRIM SYSTEM INOPERABLE. THIS SYSTEM IS CLOSELY INSPECTED EVERY 100 HOUR INSPECTION DUE TO SIMILAR FAILURES OF THIS CABLE.
